Effects - DXM and panic attacks - help

Discussion in 'DXM' started by CountChristoph, Feb 4, 2007.

  1. CountChristoph

    CountChristoph Newbie

    Reputation Points:
    6
    Messages:
    54
    Joined:
    Feb 3, 2007
    29 y/o
    I have taken DXM about 10 times already.
    and about 8 of those times I have experienced panic attacks.

    Sometimes it lasts 3 minutes, and one time it even lasted the whole trip.

    The last time I have down DXM which was yesterday at about 600 mg.
    I will just be sitting there all peacefull and happy. All of sudden a horrible feeling of panic rushes threw him.
    He feels like he is going to die or something else will happen.

    He goes outside and walks around and about 10 minutes later he calms down and enjoys the rest of the trip. :)

    Is there a way SWIM can prevent these from happening? (i assume they are panic attacks?) Sometimes walking around does not help SWIM and it lasts for the whole trip which is not good...
     
  2. mouthwater

    mouthwater Gold Member

    Reputation Points:
    791
    Messages:
    254
    Joined:
    Jan 18, 2007
    from U.S.A.
    Hey Nihara,

    I have experienced panic attacks on DXM. I used DXM for about four years before any of them occurred. One day, I was on a low dose of DXM and had smoked a lot of marihuana; things happened, which aren't worth mentioning, and I had apanic attack. Scary things they are.

    Since then, I haven't been able to smoke marihuana without feeling anxiety symptoms nor dose DXM without experiencing heavy anxiety or a panic attack. You should realize that DXM lowers the threshold for panic attacks, and I haven't found a way to subdue them. From the sound of it, DXM might not be a good drug for You to use for this reason-- it cause panic attacks.

    Panic attacks usually have triggers-- in SWIM's case, this is marihuana (which is a well documented trigger for panic attacks) and DXM. It's unfortunate you have experienced panic attacks on DXM so early into your use. If anything, I recommend You lowers their DXM dose to just above the recommended use and slowly work you's way up. I have not found any products that can eliminate the panic caused by DXM (or other drugs), besides prescription benzodiazepines. If You decides to take anti-anxiety medication along with their DXM You should be very careful because respiratory depression is more likely to occur than if You took DXM by itself.

    Stay safe, I am sorry You hasn't had the chance to explore themselves with the aid of DXM; perhaps other disassociatives won't cause the same problems. I don't recommend any other disassociatives as an alternative, SWIM just thinks You should work their way up into recreational doses or eliminate DXM as a recreational drug.

    Hope SWIM helped.
     
  3. El Calico Loco

    El Calico Loco Gold Member

    Reputation Points:
    1,740
    Messages:
    1,133
    Joined:
    Aug 30, 2006
    from U.S.A.
    Cannabis can certainly cause pain attacks when combined with psychedelics or dissociatives. Rule of thumb: a little pot is good; a lot of pot is Real Bad.

    Also: some of the panic attacks experience might be a reaction to body load. One can feel extremely nauseated and not even realize it due to dissociation; throwing up might abort the panic attack and lead to a much nicer trip. One might also not realize when one has to pee and such. Be aware of the more subtle cues of one's body.


    ECL
     
  4. CountChristoph

    CountChristoph Newbie

    Reputation Points:
    6
    Messages:
    54
    Joined:
    Feb 3, 2007
    29 y/o
    Just yesterday I have done DXM again.
    He drank 1 bottle of cough syrup with JUST dxm in it.

    about 30 minites later he had to catch his bus home. About 30 minutes into the ride home which is about 1 hour after he drank the stuff, he started feeling very panic like because he there were abunch of people on the bus and he felt very sick.

    SO he jumped right off at the next stop and threw up infront everywhere.
    and boom no more panic attack and the rest of the trp was perfect.

    So i think I am panicing all the time due to nausia or being infront of alot of people.
    Seeing that everytime SWIM starts panicing, he usually feels sick at this time as well.
    Is there anything SWIM can do so he doesn't get sick?

    I hear its not DXM itself that make people sick, its the actually syrup.
     
  5. mouthwater

    mouthwater Gold Member

    Reputation Points:
    791
    Messages:
    254
    Joined:
    Jan 18, 2007
    from U.S.A.
    You can take 50 mgs of diphenhydramine (benadryl) approximately 30 minutes before dosing to help alleviate nausea and vomiting.
     
  6. El Calico Loco

    El Calico Loco Gold Member

    Reputation Points:
    1,740
    Messages:
    1,133
    Joined:
    Aug 30, 2006
    from U.S.A.
    All those sugars and thickeners will certainly add nausea - and aren't good for your pancreas and liver in such large doses - but DXM can cause nausea all by itself, even in pure powder form. Swim thinks it might have something to do with the pH. He's had good luck mixing his powder with citric acid, ethanol, and a little sugar.

    Diphenhydramine is good, but tell You not to overdo it - too much dyphen with his DXM has led Swim to ride to vomit comet on more than one occasion, probably due to nothing more than massive dehydration (despite drinking lots of water).

    Oh, and tell You to drink lots and lots of water. Dilution can make things much easier on both ends, if you get my meaning. :)


    ECL
     
  7. DrMuffy

    DrMuffy Silver Member

    Reputation Points:
    463
    Messages:
    450
    Joined:
    Sep 14, 2006
    SWIdr has done DXM several times and pretty much had bad trips everytime. But he then decided to use 40 mgs of Diazepam with a moderate dose (350 mgs) of DXM. Well he loved that trip, until he blacked out. Well thank god he didnt make a fool of himself in front of his roomates, and just fell asleep on the couch. But SWIdr had some bruises, so he must have fallen a couple times or something, who knows.

    So the moral of the story is: If You is planning to use benzodiazepines (or any ther CNS depressant) to offset a DXM induced panic attack, make sure he uses lower doses of both the benzo and DXM, or else he might black out and or worse.
     
  8. El Calico Loco

    El Calico Loco Gold Member

    Reputation Points:
    1,740
    Messages:
    1,133
    Joined:
    Aug 30, 2006
    from U.S.A.
    DXM and downers is a potentially dangerous combination due to respiratory issues. A drink or two or a single benzo is probably okay, but more than that is asking for trouble. I got into serious trouble mixing DXM and codeine one night. He had a near-death experience and terrified his poor girlfriend.

    He tells me the DXM FAQ is right about cloneazepam (Klonopin). Says just one of those seems to take the edge off while actually increasing the visuals; Valium, on the other hand, tends to just abort the whole thing.


    ECL
     
  9. DUSK1

    DUSK1 Silver Member

    Reputation Points:
    0
    Messages:
    117
    Joined:
    Feb 17, 2014
    from earth
    Only bumping this old thread to add two things to any potential readers basing decisions off this thread.

    Firstly, be very careful adding CNS depressants to dxm, not only because of respiratory depression, but because nausea, as already stated, can be a big problem and anticholinergics in particular may worsen nausea. TREAD CAREFULLY. Benzos in general should be fine but being too high/sedated/disoriented from any sedative is very likely to cause nausea, even on substances unlikely to produce nausea on their own.

    In my experience, having heard from many other people, while empty stomach increases intensity of the trip, you're better off eating a fatty meal beforehand and having a bit more to offset nausea. Some people can handle the inactive ingredients better than others, and it does vary day to day within individuals anyway, but if using a high sorbitol/manninol syrup or if you're just not very tolerant the easiest solution is usually to forcibly induce vomiting as soon as first effects are felt, or before ~90min after dosing. This prevents - insert crappy syrup filler here - from wreaking too much havoc on your stomach and allows you to reliably vomit most if not all of the syrup back up, after long enough to absorb the dxm. While this is by no means foolproof due to the variability, I've never heard of this ruining a trip through dxm loss, just not being sufficiently effective. This is also better than nothing, and could make a difference to an otherwise bad trip, or hopefully replace the consumption of a potentially riskier antinausia medication/method.
     
  10. Healer

    Healer Silver Member

    Reputation Points:
    325
    Messages:
    697
    Joined:
    Mar 29, 2013
    from Crypto
    You heat is racing faster than 8 race horses barreling down the line to the finish. The way DXM alters your resting heart rate and blood pressure triggers your automatic nervous system into attack mode

    Pounding hears and dizziness and feeling faint from DXM your body misinterprets that as something physically endangering you. You get booosted with adrenaline which makes your mind race to focus on the danger which in this case is nothing, so you think it's internal so you go to fear mongering over having heart attacks, strokes, dying etc.
     
    Last edited: Nov 1, 2016